Jump to content
×
Are you looking for the BariatricPal Store? Go now!

weight gain after veg



Recommended Posts

Hello everyone

I'm posting this because I'm starting to feel really alone. I'm one month away from hitting my first year and I'm feel like I did nothing. Let me explain.. I have depression and I have to take meds for it everyday for the rest of my life. I feel like mentally i'm doing so much better. The one thing that is making me have big set backs is the meds and what they are doing to me. At this point in the game the meds have taken over and I can stop eating. I eat non stop even when I tell myself NO!! I have been up and down (mostly up) with my weight. I eat so much that it isn't even funny. I know my sleeve still works because at some point I stop and i'm full. Also the stuff i'm eating is sooo bad ( soda, candy, chips) . I try everyday to move forward and not fall back down the same road. I'm starting to take one day at a time and not be so down but it's so hard when you work so hard to get something and now you're messing it up. My partner and I are starting to count calories in hopes that will help me get back on track. I want to fix it. If I can fix my mental I can fix my physical .

Please if anyone is having the sam issues as me let's talk being it suck having to feel alone in a place where there are so many of us.

Share this post


Link to post
Share on other sites

Have you had any luck with a therapist? Maybe join OA? I don't know if either of those things would help, just spit balling some ideas.

Share this post


Link to post
Share on other sites

When I started on an anti-anxiety/antidepressant several years ago, it caused my appetite to go WAY up. Same as you, eating or thinking about eating nonstop. I tried to go on another med, but nothing else worked, so I’m stuck with the same old one. I had the LapBand and lost weight with it,but I was still always hungry. Then the band stopped working, so I had it removed and in June had the sleeve done. My biggest fear is that my appetite will come back full force. The first few weeks were great. I had no appetite. But lately I’ve started to feel hunger again. Luckily eating very little satisfies me.

I hope it stays the same. If it doesn’t, I will seriously consider discontinuing my meds. There will have to be another option for me,and I will never let myself get to my top weight again.

As for you, I wish I could say something that would help. Sounds like maybe your sleeve is stretched? Maybe you should try resetting...you know, do liquids for a week to detox from the carbs and bad stuff. Also, I firmly believe that people like you and I have to stick up for ourselves and not let pharmaceuticals ruin our lives even while they’re helping us at the same time. There are too many options out there between different drugs and psychological therapies. Why don’t you see what alternatives are out there for you?

Share this post


Link to post
Share on other sites

Increasing awareness of how I feel physically when I eat some of my formerly favorite foods has helped reduce my liking of them. I second the recommendation of Overeaters Anonymous. food addiction is real and powerful.

Share this post


Link to post
Share on other sites

If you started the antidepressants after sleeve surgery you will have that initial boost in hunger and weight gain, those are noted regular side effects, ones that should have been well explained.

If you had the sleeve after you were already on antidepressants you may need to speak with your clinician about modifications to accommodate your weight loss in addition to a therapy aspect like the suggested OA.

Either way, your mental health team needs to be looped in (and don't go off cold turkey, that causes tons of issues)

Tracking/logging plus eating clean again sounds like a wonderful plan and its nice to have a supportive partner.

Edited by GreenTealael

Share this post


Link to post
Share on other sites

It helps when you realize you don't have to walk the pathway alone. Depression can be so isolating, please ask for help if you need it. No SHAME with that GAME at all.

Share this post


Link to post
Share on other sites

Speak to your doctor about changing anti depressants there is one I take that helps with food addiction. ( It also helps with smoking addictions), sometimes it takes more one type. I take to different brands, everyone has different reactions. Keep trying to find the correct combination. good luck

Share this post


Link to post
Share on other sites

For those whp don't mind sharing, I'd be curious what med cause the gain. I know I started gaining when I started taking Celexa. I love what its done for me, but hate the weight gain.

Share this post


Link to post
Share on other sites

I take Paxil for anxiety/depression. Before I started it, I didn’t want to leave my house. It’s helped me so much, but it’s also got the highest incidence of weight gain of the antidepressants.. I tried Celexa. It it didn’t do anything for me.

Share this post


Link to post
Share on other sites

I am on prozac have been for years and it never caused weight gain for me.

Share this post


Link to post
Share on other sites

Interesting...Celexa has been a wonder drug for me as far as depression, but Prozac did nothing for me.

Share this post


Link to post
Share on other sites

I definitely think you would benefit talking to someone that specializes in food addictions and eating disorders. I am a binge eater myself. I just go the sleeve on Friday. I hope I truly make the lifestyle change that I need in order to be successful. You clearly are going to food for something. I have gone on Vyvanse for binge eating disorder, but I hate the way it made me feel. It does get rid of your hunger during the day; however, you will binge at night when it wares off. Do not beat yourself up. I see my mom, who also got the sleeve, eat so many chips and crackers. However, she gets so full with anything Protein. I would recommend snacking on protein instead. You will feel full at least. Try that out. Best of luck!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • lizardskelter

      done
      · 0 replies
      1. This update has no replies.
    • heyitsdilly

      I've officially surpassed 80lbs of weight loss! Working on that 100lbs!
      · 0 replies
      1. This update has no replies.
    • Songbyrd420

      Kind of nervous, as expected. One month out from surgery!
      · 0 replies
      1. This update has no replies.
    • lauren.g

      😫 Hi, I’m new to bariatricpal! I am 8 days post op VSG. I am struggling very badly. I’ve been so emotional because I feel like I’m doing wrong. I’m afraid I’ll eat or drink to fast or eat the wrong thing. I’ve been on Pinterest and YouTube constantly for help. I have followed all of my surgeons and dieticians instructions. I just don’t know if my body is getting enough. Today, I am weak, sore, and just exhausted. 
      · 2 replies
      1. Tara A

        It passes!! Everyone goes though it! It is a short term emotion! I'm almost five years post op! You made the right decision! Don't focus on the change right now. Try to entertain your mind. What your feeling only last about a week. It's related to your body adjusting and you mind adjusting. You got this!!

      2. SleeverSk

        I agree with Tara it's hard right now but it gets better do t forget your hormones will be all over the place you may even feel depressed. Be kind to yourself reach out and talk to people how you are feeling .

    • Reluctantsleever

      Scheduled for VSG and hernia repair surgery 5/18/22
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×